kidney problems when clarithromycin is combined with a calcium channel blocker (amlodipine, etc)

You'll get alerts about kidney problems when clarithromycin is combined with a calcium channel blocker (amlodipine, etc).

Clarithromycin is a strong 3A4 inhibitor that can increase calcium channel blocker levels. This can lead to hypotension...edema...slow heart rate...and acute kidney injury due to reduced blood flow.

One more patient over 65 seems to be hospitalized for acute kidney injury for every 465 patients on a calcium channel blocker plus clarithromycin instead of azithromycin.

Get concise advice on drug therapy, plus unlimited access to CE

Pharmacist's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 300+ CE courses, including the popular CE-in-the-Letter
  • Quick reference drug comparison charts
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote